Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Oct 2, 2021, 3:38 PM CDT for Texas County, Missouri. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2021, 3:38 PM CDT (20:38 UTC)
- Expired
- Oct 2, 2021, 4:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Hail
- 0.75 in
- Wind
- 50
County Texas County, MO
The radar
The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WWUS83 KSGF 022038
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
338 PM CDT Sat Oct 2 2021
MOZ082-092-096-097-105-022145-
Douglas MO-Wright MO-Ozark MO-Howell MO-Texas MO-
338 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of northeastern Ozark,
southeastern Wright, eastern Douglas, northwestern Howell and
southern Texas Counties through 445 PM CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Norwood, or 14 miles southwest of Mountain Grove,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mountain Grove... Willow Springs...
Cabool... Houston...
Norwood... Huggins...
Arroll... Bucyrus...
Elk Creek... Gentryville...
Vanzant... Clear Springs...
Solo... Dora...
Simmons... Drury...
Bendavis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3670 9225 3702 9253 3745 9206 3706 9167
TIME...MOT...LOC 2037Z 233DEG 26KT 3695 9237
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
LindenbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Oct 2, 2:46 PM CDT, 52 minutes earlier.
Area forecast discussion, Oct 2, 2:46 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Springfield MO 246 PM CDT Sat Oct 2 2021 .SHORT TERM...(This evening through Sunday) Issued at 159 PM CDT Sat Oct 2 2021 A line of showers and thunderstorms was making its way across the Ozarks this afternoon and will continue to push across the eastern half of the area into this evening. The combination of cloud cover and rainfall has helped keep temperatures in the 70s. An upper level low in the plains will make its way eastward through this evening and into Sunday morning. Several synoptic and some CAMS models continue some shower activity overnight near the upper low, but the storm activity is expected to shift east of the region by later this evening. The upper low/trough will shift east of the Mississippi River by Sunday morning and bring. A shortwave, however, will slide through the western periphery of the upper level trough and bring chances for isolated showers through the day Sunday. Most locations should remain dry though. With skies expected to be partly sunny Sunday, temperatures will climb into the middle 70s. .LONG TERM...(Sunday Night through Saturday) Issued at 159 PM CDT Sat Oct 2 2021 The Ozarks region will remain under the influence of the upper trough as it digs south to near the Gulf. A rather high amplitude ridge develops from the desert Southwest into the Great Lakes region across the Plains. Through the middle of the week the upper trough becomes cutoff and lingers underneath a broad ridge. This upper low will then meander to the north west, moving over the Missouri Bootheel region by Thursday. The pattern expected for the week will bring mild afternoon temperatures in the 70s each day with little rain chances until maybe, late Wednesday night into Thursday morning. If this occurs the best chances would occur across the eastern Ozarks. The upper low then gets picked up by the upper level southwesterly flow by the end of the week and finally shifts east of the region Friday night. This will allow a low amplitude ridge to slide over the region for next weekend and bring the potential for daytime highs to climb into the lower 80s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1217 PM CDT Sat Oct 2 2021 Radar imagery shows showers and thunderstorms entering into the southwest portion of the CWA as that upper level low is situated just to our west. The main axis of the trough will begin to move into our region tonight and into the evening/morning hours, so the potential for scattered showers and thunderstorms throughout the remainder of today can be expected. Precipitation chances should begin to decrease from west to east through the overnight hours as the system begins to leave our area. Otherwise, surface winds out of the west-southwest around 5 knots can be expected for all TAF sites for the remainder of the TAF period. Currently, KJLN is experiencing VFR flight conditions. Lower ceilings and precipitation, however, are causing MVFR flight conditions at KSGF and KBBG. Between 19Z-21Z, those conditions will begin to increase as the storm system moves out of our area, with all TAF sites experiencing VFR conditions for the remainder of the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Hatch/Schwartz
Hazardous weather outlook, Oct 2, 5:16 AM CDT, 10 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 516 AM CDT Sat Oct 2 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 516 AM CDT Sat Oct 2 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Significant lightning risk. DISCUSSION... Numerous showers and thunderstorms will impact extreme southeast Kansas and the Missouri Ozarks today and tonight. Pockets of heavy rainfall will be possible, however, widespread flooding or severe weather is not expected. Frequent cloud to ground lightning and a couple of strong storms containing 50 mph wind gusts and small hail can not be ruled out this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An isolated thunderstorm or two will be possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Oct 2, 10:49 AM CDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Springfield MO
1049 AM CDT Sat Oct 2 2021
MOZ093-101-021645-
Newton MO-McDonald MO-
1049 AM CDT Sat Oct 2 2021
...Strong thunderstorms will impact portions of southwestern Newton
and McDonald Counties through 1145 AM CDT...
At 1048 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South West City to Grove to near Bernice
State Park to Afton. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Neosho... Big Sugar Creek State Park...
Seneca... Granby...
Anderson... Noel...
Dodge... Goodman...
South West City... Pineville...
Loma Linda... Lanagan...
Stella... Cayuga...
Tiff City... Powell...
Racine...
This includes the following highways...
Interstate 44 near mile marker 0.
Interstate 49 between mile markers 1 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9462 3700 9444 3696 9426 3667 9407
3650 9440 3650 9462
TIME...MOT...LOC 1548Z 222DEG 17KT 3650 9464 3661 9476 3666 9483 3668
9496
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LindenbergSpecial weather statement, Oct 2, 11:44 AM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Springfield MO
1144 AM CDT Sat Oct 2 2021
MOZ088-093-094-101-102-021745-
Barry MO-Jasper MO-Newton MO-McDonald MO-Lawrence MO-
1144 AM CDT Sat Oct 2 2021
...Strong thunderstorms will impact portions of Newton, northeastern
McDonald, northwestern Barry, Lawrence and southeastern Jasper
Counties through 1245 PM CDT...
At 1143 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Pineville to near Neosho
to near Granby to near Saginaw. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southeastern Joplin... Carthage...
Neosho... Big Sugar Creek State Park...
Monett... Aurora...
Mount Vernon... Marionville...
Granby... Duquesne...
Sarcoxie... Pierce City...
Duenweg... Purdy...
Diamond... Miller...
Wheaton... Leawood...
Silver Creek... Verona...
This includes the following highways...
Interstate 44 between mile markers 11 and 58.
Interstate 49 between mile markers 25 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3661 9429 3677 9434 3687 9439 3697 9457
3730 9412 3729 9405 3729 9389 3728 9362
3716 9360 3692 9361
TIME...MOT...LOC 1643Z 234DEG 27KT 3666 9425 3680 9429 3691 9434 3697
9444
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LindenbergSpecial weather statement, Oct 2, 11:45 AM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Springfield MO
1145 AM CDT Sat Oct 2 2021
MOZ101-102-021745-
Barry MO-McDonald MO-
1145 AM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of southeastern
McDonald and Barry Counties through 1245 PM CDT...
At 1145 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bella Vista, or over Bentonville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roaring River State Park... Table Rock Lake...
Cassville... Seligman...
Exeter... Butterfield...
Washburn... Golden...
Emerald Beach... Eagle Rock...
Chain-O-Lakes... Arrow Point...
Wayne... Mcdowell...
Ridgley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3650 9367 3650 9430 3671 9406 3684 9379
3651 9359 3649 9364
TIME...MOT...LOC 1645Z 234DEG 27KT 3640 9424
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LindenbergSpecial weather statement, Oct 2, 2:08 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
208 PM CDT Sat Oct 2 2021
MOZ095-096-104-105-022015-
Douglas MO-Taney MO-Ozark MO-Christian MO-
208 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of northwestern Ozark,
western Douglas, Taney and southeastern Christian Counties through
315 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forsyth, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Branson... Lake Taneycomo...
Bull Shoals Lake... Ava...
Forsyth... Merriam Woods...
Kissee Mills... Rockaway Beach...
Taneyville... Kirbyville...
Wasola... Powersite...
Thornfield... Rome...
Squires... Noble...
Brownbranch... Rueter...
Garrison... Bradleyville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3668 9323 3707 9278 3677 9236 3650 9302
3650 9307
TIME...MOT...LOC 1908Z 234DEG 27KT 3666 9309
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LindenbergSpecial weather statement, Oct 2, 2:10 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
210 PM CDT Sat Oct 2 2021
MOZ090>092-095-096-022015-
Douglas MO-Wright MO-Greene MO-Webster MO-Christian MO-
210 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of Webster, west
central Wright, northwestern Douglas, northeastern Christian and
southeastern Greene Counties through 315 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sparta, or 8 miles east of Ozark, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ozark... Marshfield...
Rogersville... Seymour...
Sparta... Fordland...
Hartville... Niangua...
Duncan... Diggins...
Oldfield... Elkhead...
Bruner... Keltner...
Northview... Chadwick...
Linden... Dogwood...
Odin...
This includes Interstate 44 near mile marker 96, and between mile
markers 98 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3708 9325 3748 9277 3748 9275 3727 9245
3687 9304
TIME...MOT...LOC 1910Z 234DEG 27KT 3703 9307
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LindenbergSpecial weather statement, Oct 2, 3:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
338 PM CDT Sat Oct 2 2021
MOZ082-092-096-097-105-022145-
Douglas MO-Wright MO-Ozark MO-Howell MO-Texas MO-
338 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of northeastern Ozark,
southeastern Wright, eastern Douglas, northwestern Howell and
southern Texas Counties through 445 PM CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Norwood, or 14 miles southwest of Mountain Grove,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mountain Grove... Willow Springs...
Cabool... Houston...
Norwood... Huggins...
Arroll... Bucyrus...
Elk Creek... Gentryville...
Vanzant... Clear Springs...
Solo... Dora...
Simmons... Drury...
Bendavis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3670 9225 3702 9253 3745 9206 3706 9167
TIME...MOT...LOC 2037Z 233DEG 26KT 3695 9237
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LindenbergThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:47 PM CDT | Areal Flood Advisory | SGF | Douglas, Ozark | 6 hr |
| Oct 2, 6:28 AM CDT | Areal Flood Advisory | SGF | Barry, Lawrence | 5 hr |
| Oct 2, 10:49 AM CDT | Special Weather Statement | SGF | McDonald, Newton | 56 min |
| Oct 2, 11:44 AM CDT | Special Weather Statement | SGF | Lawrence, Newton | 61 min |
| Oct 2, 11:45 AM CDT | Special Weather Statement | SGF | Barry | 60 min |
| Oct 2, 2:08 PM CDT | Special Weather Statement | SGF | Taney | 67 min |
| Oct 2, 2:10 PM CDT | Special Weather Statement | SGF | Webster, Wright | 65 min |
| Oct 2, 2:46 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 44 min |
| Oct 2, 4:18 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 29 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.